MAUDE Adverse Event Report: AERIN MEDICAL INC. RHINAER STYLUS; RADIOFREQUENCY PROBE

AERIN MEDICAL INC. RHINAER STYLUS; RADIOFREQUENCY PROBE
Model Number FG1393
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Epistaxis (4458)
Date of Event 07/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
None.
 
Event or Problem Description
Patient had history of multiple nasal and sinus procedures including total sinus surgery by another surgeon, mega-antrostomies, and scar present in operative region.Patient presented with cough and postnasal drainage.Scar was seen in operative area and changes present from prior surgery.Rhinaer was performed under mild sedation with local and topical anesthesia.There were a few areas treated along the course of the posterior nasal nerve.No treatments were overlapped.There was nothing unusual about the procedure.Post procedure patient was given antibiotic, cephalexin, topical mupirocin, and instructed to use saline rinse.Two week follow up, treatment site was unremarkable and cough had improved.Days following two week follow up, the patient began epistaxis while at home.Went by ems to emergency department.By the time of arrival, bleeding ceased.Bleeding was treated with rhino rocket epistaxis device.Minimal time spent at ed.Two days later, bleeding recurred bilaterally and the patient was seen in physician office.Bleeding was posterior.Patient was transferred to hospital where an embolization was done to the internal maxillary and sphenopalatine arteries bilaterally.Patient was also transfused.There has been no further bleeding and patient has done well.

Brand Name
RHINAER STYLUS
Common Device Name
RADIOFREQUENCY PROBE
Manufacturer (Section D)
AERIN MEDICAL INC.
2565 leghorn st.
mountain view CA 94043
Manufacturer (Section G)
AERIN MEDICAL SINGAPORE PTE. LTD.
60 albert street #16-01
singapore 18996 9
SN   189969
Manufacturer Contact
shannon scott
2565 leghorn st.
mountain view, CA 94043
5122219956
MDR Report Key20132158
Report Number3011625895-2024-00007
Device Sequence Number7297381
Product Code GEI
UDI-Device Identifier08886479300238
UDI-Public08886479300238
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K221907
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberFG1393
Device Catalogue NumberCAT1394
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2024
Initial Report FDA Received Date09/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age75 YR
Patient SexFemale